Hail, Lincoln
- When
- May 10, 4:30 AM EST
- Where
- Lincoln County, Lincolnton
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.780, -82.480
Sheriff reported nickel size hail in Lincolnton.
Cluster pulse storms moved through the CSRA and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Cluster pulse storms moved through the CSRA and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at May 10, 4:23 AM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 523 AM EDT SAT MAY 10 2008 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT TO THE SOUTH AND STALL OUT OVER THE AREA TONIGHT. THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT SUNDAY. THEN A STRONG COLD WILL MOVE THROUGH SUNDAY EVENING. HIGH PRESSURE WILL BRING DRIER COOLER CONDITIONS MONDAY AND TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... IN GOOD AGREEMENT WITH MODELS BRINGING WEAK COLD FRONT INTO AREA TODAY. FRONT WILL FURTHER WEAKEN AND SLOW DOWN THIS AFTERNOON. MAINLY DRY CONDITIONS NORTH PART OF CWA. BUT ENOUGH MOISTURE WITH FRONT TO INCLUDE AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS JUST ABOUT ALL DAY SOUTHERN AND WESTERN PARTS OF THE CWA. WILL ISSUE UPDATE TO REFLECT THIS CHANGE AND RE-ARRANGE ZONE GROUPINGS FOR WEATHER. ANOTHER VERY WARM DAY WITH HIGHS IN THE UPPER 80S. SPC HAS CENTRAL AND SOUTHERN PARTS OF CWA IN SLIGHT RISK AREA THIS AFTERNOON AS WELL. NAM AFTERNOON CAPES 1500-2000...LIS -5...AND TOTALS 52-54. ETA BUFKIT WET BULB ZERO 9000-9500 FT. SO THREAT WILL BE THERE IF WE CAN GET THUNDERSTORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... LIKE MODELS INCREASING SHOWER AND THUNDERSTORM CHANCES TONIGHT AS UPPER LOW DROPS SOUTHEAST TOWARD AREA TONIGHT AND SUNDAY. A STRONG SHORT WAVE ALSO MOVES THROUGH LATE IN THE DAY SUNDAY AND SUNDAY EVENING. SYSTEM IS VERY DYNAMIC AND SPC HAS CAE CWA OUTLOOKED IN A MODERATE RISK FOR SEVERE STORMS SUNDAY. UPPER FLOW DIFLUENT AHEAD OF APPROACHING SHORT WAVE SUNDAY AND SHEAR SHOULD BE QUITE STRONG AS WELL. && .LONG TERM /MONDAY THROUGH FRIDAY/... AGREE WITH GFS SOLUTION. UPPER LOW MOVES EAST BY MONDAY AND UPPER RIDGE BEGINS TO BUILD OVER AREA MONDAY THROUGH TUESDAY NIGHT. INITIALLY COOLER MONDAY AND TUESDAY WITH HIGHS UPPER 70S TO LOWER 80S AND LOWS MONDAY NIGHT IN THE UPPER 40S. HIGH MOVES EAST BY TUESDAY NIGHT AS ANOTHER WEATHER SYSTEM APPROACHES FROM THE WEST AND BEGINS TO FLATTEN UPPER RIDGE BY WEDNESDAY. WARMER TUESDAY NIGHT WITH LOWS IN THE 50S. WILL INCLUDE CHANCE TO SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS UPPER TROUGH OUT WEST DEEPENS AND PULLS MOISTURE TO AREA ALONG WITH WARM AIR ADVECTION FROM THE SOUTH. && .AVIATION /10Z SATURDAY THROUGH WEDNESDAY/... THUNDERSTORMS IN THE CAROLINA MOUNTAINS MOVING EAST-SOUTHEAST OVERNIGHT. COLD FRONT NEAR THE NORTH CAROLINA/SOUTH CAROLINA BORDER WILL BE A FOCUS FOR CONVECTION OVERNIGHT. EXPECT STORMS TO REMAIN NORTH OF THE TAF SITES OVERNIGHT SO MID TO HIGH LEVEL CLOUDS EXPECTED. FRONT WILL MOVE SOUTH ACROSS THE REGION SATURDAY AND BECOME STATIONARY...ACROSS THE SOUTHERN MIDLANDS AND CSRA. THE FRONT WILL BE A FOCUS FOR CONVECTION SATURDAY AFTERNOON AND EVENING. MODERATE TO STRONG INSTABILITY EXPECTED. BETTER CHANCE OF THUNDERSTORMS CSRA BUT AT THIS TIME WILL ONLY MENTION CB...CEILINGS SHOULD BE VFR MOST OF THE TIME DURING THE AFTERNOON. TOWARD THE END OF THE TAF PERIOD WINDS WILL BECOME NORTHEAST AND LOWER CEILINGS EXPECTED TO DEVELOP ACROSS THE CENTRAL MIDLANDS. OUTLOOK...LOW VISIBILITIES AND LOW CEILINGS ARE POSSIBLE SUNDAY MORNING...IFR CONDITIONS. THUNDERSTORMS AND GUSTY WINDS ALSO POSSIBLE SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...07 NEAR TERM...07 SHORT TERM...07 LONG TERM...07 AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 929 PM EDT FRI MAY 9 2008 SCZ015-016-020>022-110130- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- 929 PM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL. ISOLATED DAMAGING WIND GUSTS TO 70 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS SUNDAY MAY CONTAIN DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ040-063>065-077-SCZ018-025>031-035>038-041-110130- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 929 PM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS SATURDAY AND SUNDAY MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Greer radar (KGSP), 125 km away, was scanning. The volume nearest the first event began at 09:30 UTC.
2 hail, 1 lightning. Local standard time, as filed.
Sheriff reported nickel size hail in Lincolnton.
Jones Chapel Church at 2322 Thomson Hwy was struck by lightening causing a small fire. It appears that the church steeple was stuck, causing fire/damage to the steeple and roof structure below it. Heavy rain at the time minimized the fire spread. The fire was quickly contained causing minimal damage. Initial damage estimates were $10,000 to the structure.
Fire department reported quarter size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86786, 87264, 86787.